Alert archive / California / Tornado Warnings in 2006
Tornado Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this tornado warning at Mar 3, 2006, 1:51 PM PST for Fresno County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 3, 2006, 1:51 PM PST (21:51 UTC)
- Expired
- Mar 3, 2006, 2:30 PM PST
- In force
- 39 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Fresno County, CA
The radar
The San Joaquin Valley radar (KHNX), 55 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS56 KHNX 032152 TORHNX CAC019-032230- /O.NEW.KHNX.TO.W.0002.060303T2151Z-060303T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 151 PM PST FRI MAR 3 2006 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA * UNTIL 230 PM PST * AT 142 PM PST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 10 MILES SOUTHWEST OF KERMAN...OR ABOUT 24 MILES SOUTHWEST OF FRESNO...MOVING NORTHEAST AT 10 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 6 MILES SOUTH OF KERMAN BY 230 PM PST IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3664 12028 3648 12018 3660 11980 3682 11994 $$ DUDLEY
2 follow-up statements
000 WWUS56 KHNX 032207 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 205 PM PST FRI MAR 3 2006 CAC019-032230- /O.CON.KHNX.TO.W.0002.000000T0000Z-060303T2230Z/ FRESNO CA- 205 PM PST FRI MAR 3 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM PST FOR CENTRAL FRESNO COUNTY... AT 155 PM PST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS TORNADO WAS LOCATED 6 MILES EAST OF SAN JOAQUIN...OR ABOUT 20 MILES SOUTHWEST OF FRESNO...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... 5 MILES NORTHWEST OF CARUTHERS AND 7 MILES SOUTHEAST OF KERMAN AT 220 PM PST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3664 12028 3648 12018 3660 11980 3682 11994 $$ DUDLEY
000 WWUS56 KHNX 032227 SVSHNX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 227 PM PST FRI MAR 3 2006 CAC019-032237- /O.EXP.KHNX.TO.W.0002.000000T0000Z-060303T2230Z/ FRESNO CA- 227 PM PST FRI MAR 3 2006 ...THE TORNADO WARNING FOR CENTRAL FRESNO COUNTY EXPIRES AT 230 PM PST... LAT...LON 3664 12028 3648 12018 3660 11980 3682 11994 $$ DUDLEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this tornado warning went out at Mar 3, 9:30 AM PST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 3, 9:30 AM PST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
930 AM PST FRI MAR 3 2006
.SHORT TERM...LOCAL DOPPLER RADAR IMAGERY SHOWING THE HEAVIER
SHOWERS NOW MOVING ACROSS THE EAST SIDE OF THE VALLEY AND CONTINUING
TO PUSH INTO THE HIGHER ELEVATIONS. REGIONAL RADAR DISPLAYS ALSO
SHOWING CONTINUATION OF SHOWERS PUSHING IN OFF THE COAST FOR FURTHER
DEVELOPMENT ACROSS CENTRAL CALIFORNIA FOR THE REST OF THE DAY. RUC
MODEL AND SATELLITE ANALYSIS IS NOW SHOWING THE COLD UPPER LOW
MOVING ONSHORE WITH 500MB TEMP OF MINUS 30 DEG-C AND BELOW OVER THE
BAY AREA. WILL EXPECT THIS COLD AIR TO PUSH FURTHER ONSHORE TODAY
TO INCREASE THE CONVECTIVE POTENTIAL OVER THE NORTHERN HALF OF THE
DISTRICT. MODELS INDICATE THE BETTER AREA OF CONVECTIVE DEVELOPMENT
TO REMAIN FROM FRESNO COUNTY NORTHWARD AS LI/S DROP TO MINUS 2 OR 3
NEAR LOS BANOS AND MERCED. IN ADDITION...ETA MODEL CAPE VALUES RISE
TO AROUND 400 J/KG WHICH DOES WARRANT A CONTINUED MENTION OF
ISOLATED THUNDERSTORMS ACROSS THE VALLEY AND ADJACENT SIERRA
FOOTHILLS THIS AFTERNOON. BEFORE HAND...SNOW...HEAVY AT TIMES...WILL
REMAIN THE MAIN CONCERN THIS MORNING WITH LEVELS RANGING FROM 2500
FEET IN THE FOOTHILLS NEAR YOSEMITE PARK...TO 3500 FEET IN THE
TEHACHAPIS. WILL MAINTAIN THE WINTER STORM WARNING OVER THE SIERRA
NEVADA AND SNOW ADVISORIES FOR THE FOOTHILLS AND KERN MOUNTAINS
THROUGH 400 PM TODAY. BY THIS AFTERNOON AS THE UPPER LOW MOVES
FURTHER INLAND...PRECIP OVER MOST AREAS WILL BECOME MORE SHOWERY.
AFTER SUNSET...WILL STILL EXPECT LINGERING SHOWERS BEFORE CONDITIONS
SETTLE DOWN OVERNIGHT. WILL MAKE NO CHANGES TO THE FORECAST THIS
MORNING AS ALL ELEMENTS STILL ON TRACK FOR THE COMING DAY.
&&
.AVIATION...A PACIFIC STORM WILL PROVIDE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS ACROSS MUCH OF THE REGION WITH MVFR AND
LOCALLY IFR CONDITIONS UNTIL JUST AFTER 00Z THIS AFTERNOON.
CONDITIONS IMPROVING BACK TO VFR THEREAFTER. MAINLY IFR CONDITIONS
IN THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS THROUGH 04Z
SATURDAY AS A RESULT OF MOUNTAIN OBSCURATIONS AND LOCALLY HEAVY SNOW
SHOWERS...THEREAFTER IMPROVING CONDITIONS TO MVFR DUE TO CLOUD COVER
OVER THE MOUNTAINS. FOR MORE SPECIFIC INFORMATION...PLEASE REFER TO
TAFS FOR KMCE...KFAT AND KBFL.
&&
.HNX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR THE
SOUTHERN SIERRA NEVADA...FROM YOSEMITE PARK TO THE KERN
COUNTY LINE...THROUGH 4 PM.
...SNOW ADVISORY FOR THE SOUTHERN SIERRA NEVADA FOOTHILLS AND
THE KERN COUNTY MOUNTAINS THROUGH 4 PM.
&&
WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/
MOLINAHazardous weather outlook, Mar 2, 8:00 PM PST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 800 PM PST THU MAR 2 2006 CAZ096-097-031300- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-TULARE COUNTY MOUNTAINS- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO THE KERN COUNTY LINE. .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM PST FRIDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS46 KHNX...SFOWSWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WARNING WILL CONTINUE UNTIL 4 PM PST FRIDAY. AFTER 4 PM FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ089>092-031300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ093>095-031300- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- KERN COUNTY MOUNTAINS- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY MOUNTAINS. .DAY ONE...TODAY A SNOW ADVISORY IS IN EFFECT FROM THROUGH 4 PM PST FRIDAY. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /WWUS46 KHNX ...SFOWSWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SNOW ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST FRIDAY. AFTER 4 PM PST FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ098-099-031300- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 800 PM PST THU MAR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERT. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. MYERS
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:22 PM PST | Severe Thunderstorm Warning | HNX | Kings, Tulare | 38 min |
| Mar 3, 3:30 PM PST | Tornado Warning | HNX | Tulare | 24 min |
Nearby
Tornado Warnings in California, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.